Alert archive / Nebraska / Wind Chill Advisories in 2018
Wind Chill Advisory 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Jan 14, 2018, 2:08 PM MST for 5 counties in Nebraska. It took effect at Jan 15, 2018, 9:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2018, 2:08 PM MST (21:08 UTC)
- In effect from
- Jan 15, 2018, 9:00 PM MST
- Expired
- Jan 16, 2018, 8:52 AM MST
- In force
- 12 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Morrill County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 168 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 9.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444 WWUS45 KCYS 142108 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 208 PM MST Sun Jan 14 2018 ...Winter Weather Advisory from Midnight Tonight to Noon Monday for the I-80 Summit... ...Wind Chill Advisory for a Portion of the Northern Nebraska Panhandle Midnight Monday Night through 9am Tuesday... WYZ116-151130- /O.NEW.KCYS.WW.Y.0004.180115T0700Z-180115T1900Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 208 PM MST Sun Jan 14 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST MONDAY... * WHAT...Snow expected. Plan on slippery road conditions, including during the morning commute on Monday. Total snow accumulations of 1 to 3 inches are expected. * WHERE...I-80 summit which includes mile markers 320-345. * WHEN...Midnight to noon Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities and slick roads at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ002-003-151130- /O.NEW.KCYS.WC.Y.0002.180116T0700Z-180116T1600Z/ Dawes-Box Butte- Including the cities of Chadron, Chadron St Park, and Alliance 208 PM MST Sun Jan 14 2018 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO 9 AM MST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Alliance, Chadron and surrounding communities. * WHEN...Midnight Monday night to 9 AM Tuesday. * ADDITIONAL DETAILS...Please avoid being outdoors Monday night. If you must be outdoors, make sure you bundle up and cover up any exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
5 follow-up statements
209 WWUS45 KCYS 150933 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 233 AM MST Mon Jan 15 2018 ...Winter Weather Advisory Through Noon Today for the Interstate 80 Summit and South Laramie Range Foothills... ...Wind Chill Advisory for Much of the Western Nebraska Panhandle from Midnight Tonight through 9 AM Tuesday... WYZ117-151900- /O.EXA.KCYS.WW.Y.0004.000000T0000Z-180115T1900Z/ South Laramie Range Foothills- Including the cities of Whitaker, Federal, and Horse Creek 233 AM MST Mon Jan 15 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MST TODAY... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...South Laramie Range Foothills. * WHEN...Until noon today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities and slick roadways including Interstate 80 between mile markers 345 and 360. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ021-055-095-096-152300- /O.EXA.KCYS.WC.Y.0002.180116T0700Z-180116T1600Z/ Morrill-Cheyenne-North Sioux-South Sioux- Including the cities of Angora, Bridgeport, Bayard, Redington, Brownson, Sidney, Harrison, and Agate 233 AM MST Mon Jan 15 2018 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Bridgeport, Bayard, Harrison, Sidney and surrounding communities. * WHEN...Midnight to 9 AM Tuesday. * ADDITIONAL DETAILS...If you must be outdoors, make sure you bundle up and cover exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ WYZ116-151900- /O.CON.KCYS.WW.Y.0004.000000T0000Z-180115T1900Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 233 AM MST Mon Jan 15 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * WHAT...Snow occurring. Plan on slippery road conditions, including during the morning commute. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...South Laramie Range. * WHEN...Until noon today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities and slick roadways including the Interstate 80 Summit between mile markers 320 and 345. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ002-003-152300- /O.CON.KCYS.WC.Y.0002.180116T0700Z-180116T1600Z/ Dawes-Box Butte- Including the cities of Chadron, Chadron St Park, and Alliance 233 AM MST Mon Jan 15 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Alliance, Chadron and surrounding communities. * WHEN...Midnight to 9 AM Tuesday. * ADDITIONAL DETAILS...If you must be outdoors, make sure you bundle up and cover exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
624 WWUS45 KCYS 151740 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 1040 AM MST Mon Jan 15 2018 ...Winter Weather Advisory has been Cancelled for the Interstate 80 Summit and South Laramie Range Foothills... ...Wind Chill Advisory remains in effect for Much of the Western Nebraska Panhandle from Midnight Tonight through 9 AM Tuesday... WYZ116-117-151845- /O.CAN.KCYS.WW.Y.0004.000000T0000Z-180115T1900Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1040 AM MST Mon Jan 15 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Snowfall has tapered off across much of the area. Therefore, the winter weather advisory has been cancelled. Roadways may still be slick in spots. $$ NEZ002-003-021-055-095-096-160145- /O.CON.KCYS.WC.Y.0002.180116T0700Z-180116T1600Z/ Dawes-Box Butte-Morrill-Cheyenne-North Sioux-South Sioux- Including the cities of Chadron, Chadron St Park, Alliance, Angora, Bridgeport, Bayard, Redington, Brownson, Sidney, Harrison, and Agate 1040 AM MST Mon Jan 15 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Bridgeport, Bayard, Harrison, Sidney and surrounding communities. * WHEN...Midnight to 9 AM Tuesday. * ADDITIONAL DETAILS...Wind chills will continue to be quite low through the day with values of 15 to 20 below, but it will be even colder tonight as temperatures tumble along with wind chills. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
969 WWUS45 KCYS 152124 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 224 PM MST Mon Jan 15 2018 ...Wind Chill Advisory is in Effect for Much of the Western Nebraska Panhandle from 9 pm Tonight through 9 AM Tuesday... NEZ002-003-021-055-095-096-160530- /O.EXT.KCYS.WC.Y.0002.180116T0400Z-180116T1600Z/ Dawes-Box Butte-Morrill-Cheyenne-North Sioux-South Sioux- Including the cities of Chadron, Chadron St Park, Alliance, Angora, Bridgeport, Bayard, Redington, Brownson, Sidney, Harrison, and Agate 224 PM MST Mon Jan 15 2018 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 25 below zero. * WHERE...Bridgeport, Bayard, Harrison, Sidney and surrounding communities. * WHEN...9 PM this evening to 9 AM Tuesday. * ADDITIONAL DETAILS...If you must venture outdoors where plenty of layered clothing and cover up any exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
691 WWUS45 KCYS 160939 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 239 AM MST Tue Jan 16 2018 ...Wind Chill Advisory remains in effect for much of the western Nebraska Panhandle through 9 AM this morning... NEZ002-003-021-055-095-096-161600- /O.CON.KCYS.WC.Y.0002.000000T0000Z-180116T1600Z/ Dawes-Box Butte-Morrill-Cheyenne-North Sioux-South Sioux- Including the cities of Chadron, Chadron St Park, Alliance, Angora, Bridgeport, Bayard, Redington, Brownson, Sidney, Harrison, and Agate 239 AM MST Tue Jan 16 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 30 below zero. * WHERE...Alliance, Bridgeport, Bayard, Chadron, Harrison, Sidney and surrounding communities. * WHEN...Now through 9 AM this morning. * ADDITIONAL DETAILS...If you must venture outdoors wear layered clothing and cover up exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
991 WWUS45 KCYS 161552 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 852 AM MST Tue Jan 16 2018 NEZ002-003-021-055-095-096-161700- /O.CAN.KCYS.WC.Y.0002.000000T0000Z-180116T1600Z/ Dawes-Box Butte-Morrill-Cheyenne-North Sioux-South Sioux- Including the cities of Chadron, Chadron St Park, Alliance, Angora, Bridgeport, Bayard, Redington, Brownson, Sidney, Harrison, and Agate 852 AM MST Tue Jan 16 2018 ...WIND CHILL ADVISORY IS CANCELLED... Although isolated locations may see wind chill temperatures from 20 below to 30 degrees below zero through 10 am, the majority of locations will see wind chill temperatures warmer than 20 degrees below zero, so the wind chill advisory has been cancelled. $$ Rubin
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 10:39 AM MST, 3 hours 29 minutes earlier.
Area forecast discussion, Jan 14, 10:39 AM MST, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1039 AM MST Sun Jan 14 2018 .UPDATE... Issued at 949 AM MST Sun Jan 14 2018 We sent out a quick update to adjust the timing of the precipitation chances in the northeast section of our forecast area this afternoon. Latest satellite loop was showing the high clouds starting to thicken a bit, but the mid layers are still trying to saturate. Therefore, we decided to tweak pops a bit with the bulk of the precip. saturating after 21z mainly northeast of an Alliance to Douglas line. && .SHORT TERM...(Today through Monday night) Issued at 315 AM MST Sun Jan 14 2018 Current KCYS radar loop shows a band of snow showers moving southeast across the southern Nebraska panhandle and far eastern Wyoming near the Nebraska border. This band is mainly in response to jet dynamics aloft along with some marginal warm air advection just off the surface. Not much snow accumulation, if any at all, has been observed via webcam with maybe a dusting to half an inch on grassy surface. This band should push south into Colorado over the next few hours. The arctic front has exited the area for now, as seen with temperature trends over the last several hours. Chadron Nebraska is currently at 29 degrees early this morning after being down in the teens and single digits yesterday morning. The arctic front is currently over far eastern Montana and extends south-southeast into the western Dakotas and central Nebraska. This front is expected to push southwest later today. Before that though, temperatures will be pleasant today and generally in the 40's with a few locations along I-80 around 50 degrees. Daytime highs further north will occur late this morning or early this afternoon before rapidly falling. By tonight, models show the arctic front rapidly moving southwest around the I-25 corridor between sunset and 9 pm. Temperatures will quickly lower into the teens to low 20's behind the front with snow developing and moving south across the eastern plains of Wyoming. Precipitation will mainly be due to jet dynamics across the Right Entrance quadrant of the main jet streak. In addition, some warm air advection aloft, marginal upslope flow, and moderate but brief frontogenesis will be present. Values are slightly less impressive compared to 24 hours ago, so will not go with any Winter Weather Advisories quite yet, especially with areas further north and west which may not get much snowfall at all. There is still some concern with heavy snow bands, but model soundings are showing a layer of drier air around 700mb which is in the snow growth region. Tweaked our forecast snow amounts and mainly going with 1 to 2 inch amounts across the High Plains at this time with slightly higher amounts along the Laramie Range. With no blowing snow expected, and drifting snow expected to be minimal, will let the day/evening shifts make a final decision on potential advisories and/or travel impacts. Snow will gradually end from northeast to southwest early on Monday. High temperatures in the teens to mid 20's will be common, with locations further east near Chadron, Lusk, and Alliance remaining in the single digits. With clearing skies Monday night, low temperatures below zero are expected across most of the area. May need Wind Chill Advisories for most of the eastern plains and maybe the Laramie Valley for Wind Chills around -20 to -25. .LONG TERM...(Tuesday through Saturday) Issued at 224 AM MST Sun Jan 14 2018 Main focus for this period will be the upper level trough which moves through at the end of next week. Wednesday a closed upper level low will move over the forecast area. Confidence is getting lower as to where the trough will track. The latest two runs of the ECMWF have shifted the trough over Montana instead of Colorado, while the GFS has changed little. Despite the low confidence of its track, condensation pressure deficits are quite high, even under the closed low. As a result have low confidence of the trough producing any precipitation outside of the mountains. The best chance for widespread precipitation will begin Friday as a stronger upper level trough moves in from the northwest. A cold front will accompany the trough passage. Precipitation will develop behind the cold front as condensation pressure deficits lower considerably. The colder air behind the front will move in Saturday. If this timing holds, temperatures will be warmest in the morning, then fall through the rest of the day. Models have been fairly consistent with the track/speed of this trough at the end of the week. This increases confidence that the forecast area will receive precipitation from this trough. However this is still a week away, and much can change in that amount of time. Friday through Saturday, very strong wind gusts may occur due to 700mb winds of 50kts developing over the central and southern part of the forecast area. These winds could lead to blowing snow and reduced visibilities on these two days. && .AVIATION...(For the 18Z TAFS through 18Z Monday morning) Issued at 1039 AM MST Sun Jan 14 2018 VFR for all terminals this afternoon with some gusty winds affecting KRWL. Cold front will move south across much of the area this evening with cigs lowering to MVFR/IFR east of the mtns as the evening progresses. Area of light snow will move sw across the area overnight into Monday morning with conditions returning to VFR from north to south late tonight through Monday morning. && .FIRE WEATHER... Issued at 224 AM MST Sun Jan 14 2018 No Fire Weather concerns expected this week with an arctic front impacting the area early in the week. Very cold temperatures, high relative humidities, and some light snow are expected until Tuesday. A slight warm up is then expected through the middle of the week, with daytime humidities lowering between 30 to 50 percent. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...REC SHORT TERM...TJT LONG TERM...JTL AVIATION...RE FIRE WEATHER...TJT
Hazardous weather outlook, Jan 14, 3:48 AM MST, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 348 AM MST Sun Jan 14 2018 WYZ103-105-106-110-112>119-151100- North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 348 AM MST Sun Jan 14 2018 This hazardous weather outlook is for portions of southeast Wyoming, mainly along and west of Interstate 25. .DAY ONE...TODAY AND TONIGHT Snow will develop late this evening and linger through tonight as a strong arctic front moves south across the area. One to two inches of snow are expected through early Monday morning with some travel impacts possible due to limited visibility and slick roadways. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Light snow will linger early Monday morning before diminishing later in the day. Some travel impacts are possible with slick and partially snow covered roadways. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-151100- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- 348 AM MST Sun Jan 14 2018 This hazardous weather outlook is for western Nebraska and extreme eastern Wyoming, east of Interstate 25. .DAY ONE...TODAY AND TONIGHT Snow will develop late this afternoon and early this evening. Bands of snow will continue through midnight before diminishing in intensity after midnight. One to two inches of snow are expected with some travel impacts. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Very cold wind chill temperatures around -15 to -25 are possible Monday night as the arctic airmass settles over the region. .Spotter information statement... Spotter activation will not be required at this time. WYZ104-109-111-151100- Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County- 348 AM MST Sun Jan 14 2018 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Periods of light snow are expected to develop late tonight and mainly after midnight. Snow accumulations will be minimal and generally under one inch, but slick roadways are possible into early Monday morning, especially near the mountains. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Light snow will linger early Monday morning before diminishing later in the day. Some travel impacts are possible with slick and partially snow covered roadways. .Spotter information statement... Spotter activation will not be required at this time.
Nearby
Wind Chill Advisories in Nebraska, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.